... depressed so last night I did not take a dose. Today I am still very depressed and I have had a migraine all day. I am currently on Paxil and Mirtzapine for depression. My pharmacist said that Naltrexone dose have psychiatric side effects. Anyone else had this experience and do you know if it is the Naltrexone when I should feel better?
5 Apr 2012
Hello sebi3049. Your phramacist is correct. But what she/he did not mention that it is considered to be a serious side effect of taking Naltrexone. Unusual changes in your thinking and your behaviour, as well as and including depression, are to be reported to your doctor as soon as possible. Please do not put off telling your doctor what is happening. Regards, pledge
5 Apr 2012
I would suggest you talk to your doctor about getting off the naltrexone right away, & for the fibro pain try to convince them to give you something along the lines of gabepentin. It's a siezure drug, that works for pain also. My hubby has depression, & takes Zoloft & Wellbutrin, but also has many pain problems & they give him gabepentin for the fibro. Nothing short of knocking you out is going to stop fibro pain. I also suggest you really research Fibromyalgia, & find out more about treating it other than with drugs. Stretching, yoga, warm water exercises, walking ( all even when it hurts), all help much better than taking narcotics or opiates for the pain. I take 15mg of oxycodone, but I also have other pain issues. It's not for my fibro & really doesn't make a difference. It's like what they tell people with Arthritis, KEEP MOVING! When you lay around hurting, you just get worse & stiffen up more & makes you hurt more.
Sunshine & light duty work in the yard or just plain walking helps more than anything & also is a good mood lifter. Just my thoughts... Mary
20 Oct 2012
I just saw this post, and since was back in April--you may not even see this post. But, I have been taking the low dose, and it has NOT made me depressed, and I have suffered from moderate to severe depression numerous times over the years. In my opinion, it is probably the combination of taking the Naltrexone along with the Paxil and Mirtzapine., but am not a doctor or a pharmacist... However, I would be very careful taking gabapentin, like the poster below suggested!!! This drug made me forget hours of the day... and did not help. I'm not saying to not take the depression medication that you are taking, but if only a family doctor or even internist prescribed them to you, then see a good psychiatrist, to make sure you are taking the right medications, and correct dosages for you.
I found that over the years, lower doses worked best for me, without causing the horrible side effects. I have had fibromyalgia for many years, and I do think that much of the depression is caused by this, because you are in pain most if not all of the time, you don't sleep good, and never really get into that deep restorative sleep--and this all can cause depression to get worse. I will say that some of my symptoms did get worse in the beginning... and got horrible yeast infection, (which can happen if yo have taken a lot of antibiotics and have a lot of yeast in your body)... so had to clear that up first. NOW, I am sleeping longer and deeper, did have very vivid dreams in the beginning, but not so much now. I just went up to 4.5 and am doing fine on it. I did however, begin at a much lower dose and very slowly went up--- has been almost 2 months since began taking--- started at 1mg, then 2 weeks later, 2 mg, then about a month later 3 mg, and then last week up to 4.5 mg. I also switched to trans-dermal due to aggravating my reflux disease, which is fairly severe. BUT, ironically, it took the pharmacy and dr about 5 days to get the trans-dermal script and filled--and by that time, my re-flux got totally better... so again, sometimes the symptoms get worse before start to get better. I am thinking about switching to the oral again, dissolved in water, following directions others have used due to the compounding costing me too much... so will see how that goes. I hope that you are doing better, and if you did start at the higher dose, you might talk to your doctor about trying it again, but starting at .05 or 1mg then slowly increasing dosage to 3-4.5 mg. Take care!
22 Oct 2012
Hello. I did receive the last mssg that was sent. Thanks. I did end up going off Naltrexone completely. I am positive that my underlying depression was mad worse by the Naltrexone. If someone elses depression is either being successfully treated or they do not suffer at all then the Naltrexone would probably be fine for them. For me it was hell. My depression is so much better now that I am taking Paxil and Wellbutrin together. Lyrica did not help my pain at all. The side effects were bad and scary. Thanks for the comments!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
It sounds like it might offer some relief. I saw the info on www.lowdosenaltrexone.org.
1 answer • 9 Oct 2010
... my cluster migraines that only midrin can fix but I just started ldn and is not sure
1 answer • 21 Aug 2011
Fibro and/or other conditions, may possibly be caused by some of the medications we take? I experience more depression and anxiety than I ever have ...
10 answers • 18 Sep 2011
There was a study about fibro (curetogether.com) which put fibro meds on a grid which showed LDN along with magnesium were the most effective ...
2 answers • 15 Jul 2013
... if they can be taken together.. so far I seem to be having more inflammation/foggy brain.. I took ld naltrexone before and it worked like a charm ...
2 answers • 1 Mar 2015